Alert archive / Massachusetts / Frost Advisories in 2013
Frost Advisory 11, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this frost advisory at Oct 22, 2013, 3:25 PM EDT for Hampden County, Hampshire County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It took effect at Oct 23, 2013, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2013, 3:25 PM EDT (19:25 UTC)
- In effect from
- Oct 23, 2013, 4:00 AM EDT
- Expired
- Oct 23, 2013, 7:34 AM EDT
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 98 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
122 WWUS71 KBOX 221925 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EDT TUE OCT 22 2013 CTZ003-004-MAZ010>012-230330- /O.NEW.KBOX.FR.Y.0011.131023T0800Z-131023T1200Z/ TOLLAND CT-WINDHAM CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER 325 PM EDT TUE OCT 22 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY. * LOCATION...NORTHEAST CONNECTICUT AS WELL AS PORTIONS OF CENTRAL AND WESTERN MASSACHUSETTS. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO THE COLD CAN BE DAMAGED BY FROST IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
521 WWUS71 KBOX 230126 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 926 PM EDT TUE OCT 22 2013 CTZ003-004-MAZ010>012-230930- /O.CON.KBOX.FR.Y.0011.131023T0800Z-131023T1200Z/ TOLLAND CT-WINDHAM CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER 926 PM EDT TUE OCT 22 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT WEDNESDAY... * LOCATION...NORTHEAST CONNECTICUT AS WELL AS PORTIONS OF CENTRAL AND WESTERN MASSACHUSETTS. * TEMPERATURES...LOWS IN THE MIDDLE 30S. * TIMING...VERY LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...PLANTS SENSITIVE TO THE COLD CAN BE DAMAGED BY FROST IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
092 WWUS71 KBOX 230735 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 335 AM EDT WED OCT 23 2013 CTZ003-004-MAZ010>012-231200- /O.CON.KBOX.FR.Y.0011.131023T0800Z-131023T1200Z/ TOLLAND CT-WINDHAM CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER 335 AM EDT WED OCT 23 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...NORTHEAST CONNECTICUT AS WELL AS PORTIONS OF SOUTH CENTRAL AND SOUTHWEST MASSACHUSETTS. * TEMPERATURES...IN THE 30S EARLY THIS MORNING. * TIMING...THROUGH 8 AM THIS MORNING. * IMPACTS...PLANTS SENSITIVE TO THE COLD CAN BE DAMAGED BY FROST IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
221 WWUS71 KBOX 231134 NPWBOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 734 AM EDT WED OCT 23 2013 CTZ003-004-MAZ010>012-231245- /O.CAN.KBOX.FR.Y.0011.000000T0000Z-131023T1200Z/ TOLLAND CT-WINDHAM CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC... AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER 734 AM EDT WED OCT 23 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FROST ADVISORY. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:16 PM EDT, 9 minutes earlier.
Area forecast discussion, Oct 22, 3:16 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 316 PM EDT TUE OCT 22 2013 .SYNOPSIS... A COLD FRONT WILL SWEEP ACROSS THE REGION LATE THIS AFTERNOON AND EARLY EVENING WITH MUCH COOLER AIR OVERSPREADING THE AREA. THE FRONT WILL STALL OFFSHORE WITH A WAVE OF LOW PRESSURE DEVELOPING ON THE FRONT AND TRACKING NORTHEAST. THIS WILL BRING A PERIOD OF RAIN WEDNESDAY TO MUCH OF THE REGION ESPECIALLY ACROSS RHODE ISLAND AND EASTERN MASSACHUSETTS. DRIER AND UNSEASONABLY CHILLY WEATHER OVERSPREADS THE AREA WEDNESDAY NIGHT INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 3 PM UPDATE... THIS EVENING... COLD FRONT ENTERING WESTERN MA AT 3 PM. BEHIND THE FRONT MUCH COOLER WITH TEMPS FALLING INTO THE 50S AND 40S...MARKED BY A WIND SHIFT TO THE WNW. A FEW VERY LIGHT SHOWERS OR SPRINKLES WILL ACCOMPANY THE FRONTAL PASSAGE. ALSO A FEW LIGHT SHOWERS/SPRINKLES WILL CLIP THE CAPE AND ISLANDS AS LOW LEVEL JET MOVES ACROSS THIS AREA. MILD AHEAD OF THE FRONT WITH GUSTY SW WINDS YIELDING TEMPS 65-70! OVERNIGHT... POST FRONTAL AIRMASS OVERSPREADS THE REGION WITH AT LEAST PARTIAL CLEARING. A ROUND OF FROST IS EXPECTED ACROSS MUCH OF THE REGION AS TEMPS FALL INTO THE 30S. FROST ADVISORY ONLY POSTED FOR THOSE AREAS THAT HAVE NOT YET EXPERIENCED A KILLING FROST/FREEZE AND GROWING SEASON CONTINUES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... WEDNESDAY... MUCH BETTER MODEL AGREEMENT WITH 12Z NAM/GFS AND GEFS CONVERGING ON A SOLUTION. 12Z ECMWF AND UKMET MORE SUPPRESSED WITH QPF JUST CLIPPING SOUTH COAST. VERY VIGOROUS NORTHERN STREAM JET CURRENTLY PLUNGING SOUTHWARD INTO THE PLAINS WILL INDUCE WEAK CYCLOGENESIS ON FRONTAL BOUNDARY AS IT STALLS OFFSHORE WED. THIS FRONTAL WAVE TRACK NE VERY CLOSE OR JUST SOUTHEAST OF THE 40N/70W BENCHMARK. IT REMAINS AN OPEN WAVE SO WE ARE LOOKING AT A SHORT DURATION /3-6 HRS/ PRECIP EVENT. HOWEVER BOTH THE NAM AND GFS IN GOOD AGREEMENT ON FGEN/-EPV SIGNATURE IN THE 500- 600 MB LAYER...FIRST ACROSS CT IN THE MORNING AND THEN SHIFTING ENE INTO RI AND TOWARD THE MASS PIKE IN EASTERN MA 18-21Z...AND FINALLY SAGGING SOUTH ACROSS CAPE COD AND THE ISLANDS TOWARD 00Z BEFORE EXITING OUT TO SEA. THE 4KM NAM CAPTURED THESE DETAILS SO WEIGHTED QPF HEAVILY IN THIS DIRECTION. THIS WILL RESULT IN A BAND OF MODERATE TO PERHAPS BRIEFLY HEAVY RAIN TOMORROW FROM HARTFORD NORTHEAST INTO BOSTON. NOT EXPECTING MUCH PRECIP FARTHER TO THE NORTHWEST AS THESE OPEN WAVES TYPICALLY PRODUCE BANDED PRECIP TO THE NORTH-NORTHEAST OF THE SURFACE LOW. THE GOOD NEWS IS THAT THIS REMAINS AN OPEN WAVE AND RAIN SHOULD DEPART THE GREATER BOSTON AREA BY 8 PM. AS FOR TEMPS...CHILLY TEMPS WILL OCCUR UNDER THIS RAIN BAND ACROSS CT-RI AND INTO EASTERN MA INCLUDING THE GREATER BOSTON AREA WHERE HEAVY PRECIP WILL YIELD WET BULB TEMPS IN THE 40S! NOT COLD ENOUGH FOR SNOW BUT DEFINITELY A CHILLY RAIN. IN FACT BEST FORCING FOR ASCENT OCCURS IN THE SNOW GROWTH REGION OF -15C TO -20C /500-600 MB LAYER/. THUS IF THIS EVENT OCCURRED ABOUT A MONTH LATER OR PHASED WITH TRAILING SHORT WAVE THIS WOULD BE A MODEST SNOW EVENT. BUT JUST A BIT TOO EARLY IN THE SEASON AND UNPHASED SOLUTION FOR THAT. ONCE THE RAIN ENDS TEMPS WILL RISE SLIGHTLY. THUS WED/S FORECAST WAS WEIGHTED HEAVILY TOWARD THE NAM AND ITS METNAM MOS. WED NIGHT... RAPIDLY IMPROVING CONDITIONS AS FRONTAL WAVE RACES OUT TO SEA. PRECIP ENDS BY 8 PM EXCEPT 8PM-11PM CAPE COD/NANTUCKET. TURNING COOLER ALONG WITH BRISK WNW WINDS AS COLD AIR ADVECTION INCREASES BEHIND DEPARTING WAVE. && .LONG TERM /THURSDAY THROUGH MONDAY/... HEADLINES... * BELOW-NORMAL TEMPERATURES FOR THE LATE WEEK PERIOD * CHANCE OF SHOWERS SATURDAY NIGHT INTO SUNDAY MORNING * RETURN OF BELOW-NORMAL TEMPERATURES FOR EARLY NEXT WEEK */OVERVIEW AND MODEL CONSENSUS... AN IMPRESSIVE PATTERN SHIFT TAKING PLACE INTO THE END OF OCTOBER. WITH THE MAIN POLAR VORTEX SHIFTING FROM NORTHERN RUSSIA TOWARDS THE POLE...COLDEST OF AIR SHUNTS INTO CANADA AS THE DOWNSTREAM BLOCKING PATTERN DEGRADES ACROSS EUROPE INTO THE EASTERN ATLANTIC. IT IS NO SURPRISE THAT SUBSEQUENTLY THE NAO SHIFTS POSITIVE AND WE SEE A PROGRESSIVE PATTERN RESULTING IN A SERIES OF DISTURBANCES IMPACTING THE NORTHEASTERN CONUS EACH OF WHICH WILL DRAG COLDER AIR TO SOUTHWARD WITH THE SHIFT OF THE AFOREMENTIONED MAIN POLAR VORTEX. IT IS ONLY WITH SOME CERTAINTY THAT A POSITIVELY TRENDING PNA YIELDS PREFERRED HIGH PRESSURE RIDGING ACROSS THE EASTERN PACIFIC...WITH A DEEP AREA OF LOW PRESSURE ACROSS THE ALEUTIANS. TROPICAL CYCLONE ENERGY ENTERING THE PACIFIC JET WILL EVOLVE THROUGH THE PATTERN CYCLONICALLY DIGGING EAST OF THE EASTERN PACIFIC RIDGE...PROMOTING TROUGH ENHANCEMENT AND DRAG DOWN OF COLDER AIR ACROSS NEW ENGLAND AT TIMES DURING THE EXTENDED FORECAST PERIOD. DETERMINISTIC RUNS ARE SUSCEPTIBLE TO INCONSISTENCIES AS IS EVIDENT IN INDIVIDUAL DISTURBANCES ACROSS THE CANADIAN HUDSON BAY TOWARDS THE GREAT LAKES REGION AND NORTHEASTERN CONUS...SO ENSEMBLE MEANS ARE PREFERRED FURTHER INTO THE FORECAST PERIOD AVOIDING ANY ONE MODEL/S INDIVIDUAL EXTREMES AS NOTED BY HPC/WPC. */DAY-TO-DAY DETAILS... */WEDNESDAY NIGHT THROUGH SATURDAY... OCEAN-EFFECT SHOWERS AND CLOUDS LINGER OFFSHORE AS THE COASTAL LOW LIFTS EAST AND OUT TO SEA. DEEP TROUGHING ACROSS THE REGION KEEPS THE JET STREAM AND ATTENDANT DISTURBANCES THROUGH THE FLOW SOUTH OF THE REGION. WESTERLY FLOW PREVAILING...BLUSTERY AT TIMES /STRONGEST OF WINDS THURSDAY WITH GALES POSSIBLE OVER THE WATERS/. LAKE-EFFECT MACHINE IN FULL SWING /MOSTLY CLOUDY WEST...PARTLY CLOUDY EAST WITH DOWN-SLOPING FLOW/. DRY WEATHER. BELOW-NORMAL TEMPERATURES AS CANADIAN HIGH PRESSURE BUILDS SOUTH INTO THE SOUTHEASTERN CONUS BY SATURDAY. H85 TEMPERATURES WILL REMAIN BELOW FREEZING...THE COLDEST AROUND -4C FRIDAY INTO FRIDAY NIGHT. TEMPERATURES BEGIN TO REBOUND SATURDAY WITH THE HIGH SHIFTING EAST RESULTING IN RETURN SOUTHERLY FLOW...CONTINUED BLUSTERY. */SATURDAY NIGHT THROUGH SUNDAY NIGHT... PACIFIC ENERGY THROUGH CENTRAL CANADA WILL AMPLIFY AS IT RENEWS TROUGHING ACROSS SOUTHEAST CANADA. TRAILING COLD FRONT TO THE SURFACE LOW WILL BE THE FOCUS FOR SHOWERS...YET AVAILABLE MOISTURE IS LIMITED AS THE TROPICS ARE CUT OFF BY SURFACE HIGH PRESSURE PARKED OVER THE SOUTHEAST CONUS. CHANCE TO SLIGHT CHANCE POPS WARRANTED...THE GREATEST OF WHICH WILL BE EAST AS SOUTHERLY FLOW AHEAD OF THE COLD FRONT LATCHES ONTO BETTER MOISTURE OVER THE WESTERN ATLANTIC. */MONDAY INTO MIDWEEK... HIGH PRESSURE BEHIND THE DEPARTING SYSTEM BUILDS SOUTH OUT OF CANADA ACROSS THE NORTHEASTERN CONUS. BELOW-NORMAL TEMPERATURES EXPECTED WITH MONDAY NIGHT LOOKING THE COLDEST AS THE POSSIBILITY OF LIGHT WINDS AND MOSTLY CLEAR CONDITIONS WILL YIELD AN EVENING OF EFFECTIVE RADIATIONAL COOLING. A DEEP FREEZE CERTAINLY PLAUSIBLE IF SCENARIOS PLAY OUT. A BRIEF WARM UP AND RETURN TO NORMAL TEMPERATURES AHEAD OF A STRONG IMPULSE IN PROXIMITY TO THE GREAT LAKES IS POSSIBLE BY MIDWEEK. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE. THROUGH 00Z...COLD FRONT CONTINUES TO MARCH EASTWARD. ISOLATED TO WIDELY SCATTERED SHOWERS ACROSS WESTERN NEW ENGLAND WILL DRY UP BEFORE REACHING EASTERN MA AND RI. THUS HAVE KEPT TERMINALS DRY AS ANY RAIN WILL LIKELY NOT BE SUFFICIENT TO WET RUNWAYS. VFR CIGS PREVAIL ALONG WITH GUSTY SW WINDS OF AROUND 20 KT OVER EASTERN MA AND RI. AFTER 00Z... COLD FRONT AND WIND SHIFT TO THE WEST SHOULD BE AT THE COAST BY 00Z AND OFFSHORE SHORTLY THEREAFTER. MARGINAL VFR-MVFR MAY LINGER ALONG THE SOUTH COAST OTHERWISE VFR OVERNIGHT. PATCHY FOG AND BRIEF IFR POSSIBLE ACROSS INTERIOR VALLEYS 08Z-12Z. WED... RAIN SHIELD ENTERS CT IN THE MORNING AND THEN INTO RI AND EASTERN MA DURING THE AFTERNOON. MARGINAL MVFR-VFR CIGS AND VSBYS. A FEW HEAVIER RAIN BANDS ARE LIKELY ACROSS CT-RI AND NORTHWARD TO NEAR THE MA PIKE INTO LOGAN AND SOUTHWARD TO CAPE COD AND THE ISLANDS. HEAVIEST RAIN 20Z-22Z THEN SAGGING SOUTH TOWARD CAPE COD 00Z. THIS WILL LIKELY YIELD A PERIOD OF MVFR CONDITIONS. WED NIGHT... RAIN MOVES OFFSHORE EARLY EVENING WITH IMPROVING CONDITIONS FROM MARGINAL IFR- MVFR TO VFR. INCREASING WNW WINDS THROUGH THE NIGHT. KBOS TAF...HIGH CONFIDENCE. VFR TODAY AND TONIGHT. PERIOD OF STEADY/HEAVIER RAIN 20Z-23Z WED. KBDL TAF...HIGH CONFIDENCE. VFR TODAY AND TONIGHT. PERIOD OF STEADY/HEAVIER RAIN BAND MAY SLIDE JUST SOUTH OF KBDL TOMORROW. OUTLOOK...THU THROUGH SATURDAY... */THU THROUGH FRIDAY NIGHT...HIGH CONFIDENCE. VFR. BKN-SCT 4-6 KFT CIGS WEST-EAST DAILY. SHRA/SHSN POSSIBLE OVER HIGHER TERRAIN IN WESTERN-CENTRAL NEW ENGLAND. BLUSTERY WEST WINDS GUSTING TO AROUND 25 KTS THURSDAY...LESSER FRIDAY. */SATURDAY INTO SATURDAY NIGHT...MODERATE CONFIDENCE. VFR. LOW-END VFR OVC-BKN CIGS. BLUSTERY SOUTHERLY FLOW WITH GUSTS AROUND 20 KTS AHEAD OF A COLD FRONT EXPECTED SUNDAY MORNING AHEAD OF WHICH SHRA IS POSSIBLE. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM /THROUGH WEDNESDAY/...MODERATE TO HIGH CONFIDENCE. TONIGHT...A COLD FRONT WILL MOVE ACROSS THE WATERS DURING THE EVENING. A PERIOD OF NORTHWEST WIND GUSTS OF 20 TO 25 KNOTS ALONG WITH 3 TO 4 FOOT SEAS ARE EXPECTED ACROSS OUR EASTERN ATLANTIC WATERS IN THE COLD AIR ADVECTION PATTERN TONIGHT. WEDNESDAY...WEAK LOW PRESSURE PASSING NEAR THE BENCHMARK WILL NOT INTENSIFY QUICK ENOUGH TO BRING SCA WINDS/SEAS TO THE REGION DURING THE DAYLIGHT HOURS OF WEDNESDAY. HOWEVER LOW RISK OF 25 KT WINDS SOUTH AND EAST OF NANTUCKET. WEDNESDAY NIGHT... SMALL CRAFT ADVISORY MAY BE NEEDED AS WNW WINDS INCREASE BEHIND DEPARTING WAVE OF LOW PRES. VSBY IMPROVES AS RAIN SHIELD MOVES OFFSHORE AND WINDS SHIFT TO WNW. OUTLOOK...THU THROUGH SATURDAY... */WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...HIGH CONFIDENCE. BLUSTERY WESTERLY WINDS WITH GUSTS AROUND 25 KTS. BRIEF GUSTS EXCEEDING GALE FORCE NOT OUT OF THE QUESTION. SEAS LIKELY TO BUILD AT OR ABOVE 5 FEET ON THE OUTER WATERS...DAMPENING WITH TIME AS WESTERLY WINDS LESSEN OVER TIME. OCEAN-EFFECT SHOWERS AND LOW STRATUS POSSIBLE FOR OFFSHORE WATERS. */SATURDAY INTO SATURDAY NIGHT...MODERATE CONFIDENCE. WINDS VEERING SOUTHERLY WITH GUSTS AROUND 20 KTS AHEAD OF A COLD FRONT APPROACHING THE WATERS INTO SUNDAY MORNING. WITH PROLONGED BLUSTERY FLOW...WAVES AROUND 5 FEET RENEW OVER THE OUTER WATERS. CHANCE OF SHOWERS DURING THE EVENING PERIOD AHEAD OF THE COLD FRONT. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR CTZ003-004. MA...FROST ADVISORY FROM 4 AM TO 8 AM EDT WEDNESDAY FOR MAZ010>012. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...SIPPRELL AVIATION...NOCERA/SIPPRELL MARINE...NOCERA/SIPPRELL
Hazardous weather outlook, Oct 22, 4:00 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 400 AM EDT TUE OCT 22 2013 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-230800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 400 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. WITH ANTICIPATED LOWS AT OR NEAR FREEZING...FROST ADVISORIES ARE POSSIBLE FOR INTERIOR LOCALES WHERE THE GROWING SEASON REMAINS IN EFFECT. THIS INCLUDES THE LOWER CONNECTICUT RIVER VALLEY...PORTIONS OF EASTERN...SOUTHEASTERN...AND CENTRAL MASSACHUSETTS...AS WELL AS NORTHERN CONNECTICUT AND RHODE ISLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FROST AND/OR FREEZE HEADLINES WILL BE LIKELY ACROSS THOSE AREAS STILL WITHIN THE GROWING SEASON MENTIONED ABOVE...AS NIGHTLY LOWS WILL BE AT OR BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-230800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 400 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:37 AM EDT | Small Craft Advisory | BOX | 24 hr |
Nearby
Frost Advisories in Massachusetts, 2013Frost Advisories in Connecticut, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.